Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

What causes sleepiness and laziness after angioplasty?

User rating for this question
Answered by
Practicing since : 1966
Answered : 4498 Questions
Doctor I use to weigh 130 kgs prior to my angioplasty .After angioplasty I had lost 10 kgs and use to regular walk for 40 mins everyday for next 8 months. In XXXXXXX 2013 I had a back problem and knee problem for which I have discontinued walking.I have also started eating Non Veg Chicken and fish only 6 days a week.No fruits or vegetables. Result I have put on 10kgs. I feel very sleepy during the day and lazy. Please advise.I
Posted Sat, 28 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 2 hours later
Brief Answer: Diet is the mainstay / detailed discussion below Detailed Answer: Dear Mr XXXXXXX Welcome to Health Care Magic Your sleepiness may be from Sleep Apnoea Syndrome – respiratory depression causing disturbed sleep in the night and leading to day time somnolence, in obese people. Consultation and investigation by a Pulmonologist is necessary to clarify the issue _________________________________________________ Weight is like bank account / The amount in your account comes down when you withdraw more (physical work) and you deposit less (eat less). If the weight is picking up, it only means – the exercise is not enough / the food is more / or both.... _______________________________________________________ Obviously, you cannot do exercise because of your knee problem, which also could be from excess weight… Exercise helps, but its role however is limited. For example, in walking 1 kilometre, one spends 1 Calorie per kilogram of his body weight! A cup of rice or an average bar of chocolate has approximately 200 calories. A treadmill may help. The ideal solution is to consult an Orthopaedician and follow up by a Physiotherapist - they can help to restart an exercises program, tailored to you. __________________________________________________________ Diet is the mainstay of treatment. You have to reduce the QUANTITY of your food and change the QUALITY too. It is not possible to explain or understand the nuances on a single occasion. To start with, reduce the amount to one third of what you are presently taking. Avoid all fats – they have double the energy of carbohydrates. You should see a good DIETICIAN - One generally needs SEVERAL sessions, to master concepts of calories, nutritional values, biological value, vitamins, minerals and so on. ________________________________________________________ It needs strong motivation / many are helped by psychological assessment and assistance For weight reduction, there is no officially approved medicine without serious side effects. The only other alternative is Bariatric surgery The treating doctor can suggest further based on his assessment of the situation. Good luck Take care Wishing all well God bless
Above answer was peer-reviewed by
Follow-up: What causes sleepiness and laziness after angioplasty? 27 minutes later
Thanks Doctor for your reply. Will I have blockages in my heart due to the weight gain and eating habbits. What is the cost of bariatric surgery and is it coverd under mediclaim. I have a huge stomach otherwise my body frame is normal. Awaiting your reply. Regards XXXX
Answered by Dr. Anantharamakrishnan 6 hours later
Brief Answer: Life style changes must and first Detailed Answer: Dear friend, Life style changes are the corner stone of treatment. Aggressive management of all the risk factors is the cornerstone of management. They are necessary now and after any intervention too Surgery is only an incidence in the course of management; it is not curative straightaway / it can have its own risks and complications / it should never be the first choice… It is not covered by Mediclaim in most places / I have no idea of the cost – it varies with the place, comorbidity and so on…it is not cheap. The treating doctor alone can suggest further, based on his assessment of the situation. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor